Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 7, 2022Fulton County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2022, 8:13 PM EDT for Fulton County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2022, 8:13 PM EDT (00:13 UTC)
Expired
Aug 7, 2022, 8:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Fulton County, GA

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2022-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2022-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1018 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

879 
WWUS82 KFFC 080013
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT Sun Aug 7 2022
 
GAZ033-044-080045-
North Fulton GA-South Fulton GA-
813 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of central Fulton
County through 845 PM EDT...

At 812 PM EDT, a strong thunderstorm was over Bankhead, or over
Atlanta. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Atlanta, City of South Fulton, East Point, Midtown, West End, Sweet
Auburn, Turner Field, Piedmont Park, Bankhead, Cascade Heights,
Bolton, Atlantic Station and Virginia Highland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3385 8444 3380 8435 3379 8435 3368 8442
      3372 8455
TIME...MOT...LOC 0012Z 033DEG 4KT 3377 8443 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:46 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 7, 3:46 PM EDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
346 PM EDT Sun Aug 7 2022

.SHORT TERM /Rest of today through Monday Night/...

Another day where a morning low level stratus deck could have
delayed destabilization and convective triggering across portions
of the area, though differential heating along the edges could
also focus development. Given how yesterday trended, will not
back down on the chance/likely pops and some may have to be raised
into the evening. Some strong and isolated severe intensity
possible like yesterday with strong/damaging winds, frequent
lightning and heavy rainfall.

Keeping potential for another low stratus deck and patchy fog
tomorrow morning, then again a very similar setup for
shower/storm development as we stay in the enhanced deep moisture
on the western side of the Bermuda high, which looks to dampen
some. Should still be in the high PWAT airmass (near 2") along
with decent SBCAPE of 2500+ J/kg. Expecting same general threats
of strong to damaging winds, frequent lightning and locally heavy
rainfall for some strong storms and a few possible severe.

Monday max temps could be a few degrees below climo given
aforementioned moisture/precip with highs mainly reaching the mid
80s to low 90s.

Baker

&&

.LONG TERM /Tuesday through Sunday/...

No significant changes were made to the long term forecast.
Relatively weak flow and ample moisture through the atmospheric
column will be the rule Tuesday and Wednesday. As a result,
scattered to numerous diurnally-driven showers and storms are
expected both days. The GFS and ECMWF ensembles continue to depict
an upper-level pattern change Thursday into Friday as a ridge builds
across the western two-thirds of the country while a trough dips
across the East Coast states. This synoptic setup will translate to
a FROPA across the CWA Thursday into Friday, which warrants nearly
area-wide likely PoPs on Thursday. It appears that the front could
have the momentum/upper-level support to make it through the
majority of the CWA given the signal in the ensembles for a fairly
deep trough. Expect to see diurnally-driven showers and storms
Friday, Saturday, and Sunday with the bulk of convection focused in
the vicinity of the front (which will likely stall somewhere across
central Georgia). A few strong to severe storms will be possible
each day with damaging wind gusts, frequent lightning, hail, and
locally heavy rainfall all potential threats. Storms that are
particularly efficient rainfall producers and/or slow movers could
lead to flash flooding, especially in urbanized areas with
impervious surfaces and in areas that have increased top-soil
moisture from previous rainfall. Rainfall totals up to 0.50" are
forecast across much of the CWA through the long term period. Totals
of 1.00" to 1.25" are forecast across the higher elevations of north
Georgia where orographic uplift could enhance rainfall.

Martin

&&

.AVIATION...
18Z Update...

Initial VFR conditions with mainly cu field 3500-4500 ft and some
showers and thunderstorms developing near some sites. Have tempo
groups for TSRA, 4SM and VRB gusts this afternoon that could be
extended into the evening. Another morning low stratus deck is
possible to bring IFR or lower cigs to the sites and some MVFR or
IFR VSBYs are possible too. Could have similar TSRA coverage again
Monday so have prob30 groups 18-00z. Initial winds have been
mainly light and VRB, then overnight look to be calm at most
sites. Winds then look to shift to SW for Monday by about 15z at
3-6 kts.

//ATL Confidence...18Z Update...

Low on wind direction this afternoon/evening.
Medium on TSRA coverage today and low cigs for Monday morning.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  88  71  90 /  20  60  50  60
Atlanta         73  87  71  90 /  20  60  50  70
Blairsville     66  83  66  84 /  20  60  50  80
Cartersville    71  88  70  88 /  20  60  50  70
Columbus        73  90  72  93 /  30  60  50  50
Gainesville     71  86  70  88 /  20  60  50  70
Macon           72  91  71  93 /  30  60  40  50
Rome            73  91  72  91 /  20  60  50  70
Peachtree City  71  87  69  91 /  20  60  50  60
Vidalia         72  91  73  94 /  20  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....Martin
AVIATION...Baker
Hazardous weather outlook, Aug 7, 11:16 AM EDT, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1116 AM EDT Sun Aug 7 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1116 AM EDT Sun Aug 7 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected through the
afternoon and evening across north and central Georgia. Some
storms could become strong and a few isolated severe storms
cannot be ruled out with the main threats of strong to damaging
winds, frequent lightning, and locally heavy rainfall..

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms in the afternoons and
evenings are expected each day through the rest of the forecast
period. As usual during the summer, any storm will have the
potential to become strong to severe and be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 7, 7:03 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
703 PM EDT Sun Aug 7 2022

GAZ066-078-072330-
Harris GA-Troup GA-
703 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southwestern Troup
and northwestern Harris Counties through 730 PM EDT...

At 703 PM EDT, a strong thunderstorm was over West Point, or near
Valley, moving west at 10 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
LaGrange, West Point, Jones Crossroads, Cannonville, Whitesville-Pine
Lake and Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3300 8503 3275 8501 3274 8511 3274 8513
      3276 8514 3277 8514 3278 8512 3279 8515
      3281 8517 3283 8517 3285 8515 3286 8519
      3299 8521
TIME...MOT...LOC 2303Z 090DEG 8KT 3285 8513

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 7, 7:21 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Sun Aug 7 2022

GAZ081-082-094-080000-
Peach GA-Bibb GA-Crawford GA-
721 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southwestern Bibb,
northeastern Peach and northeastern Crawford Counties through 800 PM
EDT...

At 721 PM EDT, a strong thunderstorm was near Skipperton, or near
Macon, moving west at 5 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Macon, Payne, Payne City, Lizella, Lake Tobesofkee, Jack Brown
Estates, Skipperton and Rutland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3268 8393 3285 8391 3285 8389 3288 8385
      3286 8364 3268 8365 3268 8368 3269 8370
      3268 8370
TIME...MOT...LOC 2321Z 094DEG 6KT 3279 8373

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 7, 7:24 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Sun Aug 7 2022

GAZ066-080000-
Troup GA-
724 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southwestern Troup
County through 800 PM EDT...

At 724 PM EDT, a strong thunderstorm was over Long Cane, or near
Lanett, moving west at 5 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
LaGrange, West Point, Piedmont Heights, Cannonville and Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3300 8504 3288 8508 3287 8519 3299 8521
      3301 8521
TIME...MOT...LOC 2324Z 094DEG 6KT 3292 8514

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 7, 7:25 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
725 PM EDT Sun Aug 7 2022

GAZ081-080000-
Crawford GA-
725 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of central Crawford
County through 800 PM EDT...

At 725 PM EDT, a strong thunderstorm was near Sandy Point, or near
Roberta, moving west at 5 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Roberta, Knoxville and Horns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3263 8407 3263 8406 3264 8406 3264 8408
      3265 8408 3276 8407 3271 8384 3264 8385
      3262 8387 3261 8407
TIME...MOT...LOC 2325Z 094DEG 6KT 3269 8391

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 7, 7:53 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
753 PM EDT Sun Aug 7 2022

GAZ071-081-082-080030-
Monroe GA-Bibb GA-Crawford GA-
753 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of western Bibb, south
central Monroe and northeastern Crawford Counties through 830 PM
EDT...

At 753 PM EDT, a strong thunderstorm was over Lake Tobesofkee, or 7
miles west of Macon, moving west at 5 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Macon, Sandy Point, Wesleyan, Lizella, Lake Tobesofkee and Jack Brown
Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3289 8369 3270 8371 3270 8399 3293 8392
TIME...MOT...LOC 2353Z 100DEG 5KT 3282 8378

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 7, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT Sun Aug 7 2022

GAZ033-044-080045-
North Fulton GA-South Fulton GA-
813 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of central Fulton
County through 845 PM EDT...

At 812 PM EDT, a strong thunderstorm was over Bankhead, or over
Atlanta. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, City of South Fulton, East Point, Midtown, West End, Sweet
Auburn, Turner Field, Piedmont Park, Bankhead, Cascade Heights,
Bolton, Atlantic Station and Virginia Highland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3385 8444 3380 8435 3379 8435 3368 8442
      3372 8455
TIME...MOT...LOC 0012Z 033DEG 4KT 3377 8443

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:39 PM EDTSpecial Weather StatementFFCFulton36 min
Aug 7, 8:50 PM EDTSpecial Weather StatementFFCPike25 min
Aug 7, 9:12 PM EDTSpecial Weather StatementFFCPike48 min
Aug 7, 9:39 PM EDTSpecial Weather StatementFFCDouglas51 min
Aug 7, 10:20 PM EDTSpecial Weather StatementFFCCarroll25 min
Aug 7, 10:29 PM EDTSpecial Weather StatementFFCHeard31 min
Aug 7, 10:31 PM EDTSpecial Weather StatementFFCCoweta29 min
Aug 7, 10:55 PM EDTSpecial Weather StatementFFCMeriwether35 min
Aug 8, 1:52 PM EDTSpecial Weather StatementFFCBanks38 min
Aug 8, 2:01 PM EDTSpecial Weather StatementFFCCherokee29 min
Aug 8, 2:30 PM EDTSpecial Weather StatementFFCChattooga30 min
Aug 8, 2:46 PM EDTSpecial Weather StatementFFCCherokee29 min
Aug 8, 3:59 PM EDTSpecial Weather StatementFFCClarke, Madison31 min
Aug 8, 4:07 PM EDTSpecial Weather StatementFFCDeKalb23 min
Aug 8, 4:45 PM EDTSpecial Weather StatementFFCOconee30 min
Aug 8, 4:46 PM EDTSpecial Weather StatementFFCDeKalb29 min
Aug 8, 4:54 PM EDTSpecial Weather StatementFFCWalton36 min
Aug 8, 5:07 PM EDTSpecial Weather StatementFFCClayton, Fayette23 min
Aug 8, 5:44 PM EDTSpecial Weather StatementFFCDouglas31 min
Aug 8, 5:50 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Fulton40 min
Aug 8, 6:00 PM EDTSpecial Weather StatementFFCFayette30 min
Aug 8, 6:27 PM EDTSpecial Weather StatementFFCCoweta33 min
Aug 8, 6:33 PM EDTSpecial Weather StatementFFCWebster27 min
Aug 8, 7:39 PM EDTSpecial Weather StatementFFCStewart, Sumter, Webster51 min
Aug 8, 7:41 PM EDTSpecial Weather StatementFFCJones34 min
Aug 8, 7:43 PM EDTSpecial Weather StatementFFCPutnam32 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.